MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Constipation (3274)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex enteral duodenal stent was to be implanted in the duodenum to treat a malignant duodenal stenosis due to cancer during a duodenal stent placement procedure performed on (b)(6), 2023.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the white handle broke and the stent did not deploy.The stent was removed from the patient, and the procedure was not completed.Two (2) days later, another wallflex enteral duodenal stent was implanted in the patient.Reportedly, the patient experienced constipation; however, there is no available information to confirm that a medical or surgical intervention was performed outside the scope of the original procedure or that the reported malfunction of the wallflex enteral duodenal stent caused or contributed to the patient's constipation.Additionally, the patient was not admitted beyond the standard days of hospital care.
 
Additional Manufacturer Narrative
Block h6: impact code f05 is being used to capture the reportable event of a cancelled/rescheduled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on july 13, 2023, that a wallflex enteral duodenal stent was to be implanted in the duodenum to treat a malignant duodenal stenosis due to cancer during a duodenal stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the white handle broke and the stent did not deploy.The stent was removed from the patient, and the procedure was not completed.Two (2) days later, another wallflex enteral duodenal stent was implanted in the patient.Reportedly, the patient experienced constipation; however, there is no available information to confirm that a medical or surgical intervention was performed outside the scope of the original procedure or that the reported malfunction of the wallflex enteral duodenal stent caused or contributed to the patient's constipation.Additionally, the patient was not admitted beyond the standard days of hospital care.
 
Additional Manufacturer Narrative
Block h6: impact code f05 is being used to capture the reportable event of a cancelled/rescheduled procedure.Block h10: the wallfflex enteral duodenal stent and delivery system were received for analysis.Visual inspection found that the stent was fully covered by the outer sheath and undeployed from the delivery system.The outer sheath was slightly pushed off the tip, buckled, and stretched.The stainless-steel handle was detached from the hub and bent.A functional inspection was not performed due to the condition of the stainless steel handle being detached from the hub.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported events.The investigation concluded that stent failure to deploy, handle break, and the additional investigation findings of handle bent, outer sheath buckled, and stretched were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied), which could have resulted in the damages noted on the device and prevented the stent from deploying during the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17436518
Report Number3005099803-2023-04150
Device Sequence Number8913470
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0028712683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown